Otolaryngology Book

http://www.fpnotebook.com/

Drug Reaction with Eosinophilia and Systemic Symptoms

Aka: Drug Reaction with Eosinophilia and Systemic Symptoms, DRESS Syndrome, Dilantin Hypersensitivity Syndrome, Anti-Convulsant Hypersensitivity Syndrome
  1. See Also
    1. Life-Threatening Drug-Induced Rashes
    2. Adverse Drug Reaction
    3. Hypersensitivity Reaction
    4. Anaphylaxis
    5. Penicillin Allergy
    6. Gell and Coombs Classification
    7. Fixed Drug Eruption
  2. Signs
    1. Onset 15-40 days (2-6 weeks) after offending medication exposure
    2. Skin findings
      1. Similar initial Morbilliform rash as with Fixed Drug Eruption
      2. Periorbital edema
      3. Swelling
      4. Follicular prominence
    3. Systemic findings
      1. Fever
      2. Lymphadenopathy
  3. Causes
    1. Anticonvulsants (most common)
    2. Sulfonamide antibiotics
    3. Allopurinol
  4. Labs
    1. Complete Blood Count
      1. Leukocytosis
      2. Eosinophilia
    2. Comprehensive metabolic panel
      1. Renal Insufficiency
      2. Transaminitis (increased AST and ALT)
  5. Differential Diagnosis
    1. Fixed Drug Eruption
      1. Typically <2 weeks after exposure
  6. Management
    1. High-dose Corticosteroids tapered over months
  7. Complications
    1. Nephritis
    2. Arthritis
    3. Myositis
    4. Encephalitis
    5. Liver failure
  8. Prognosis
    1. Mortality approaches 10% (due to fulminant hepatic failure)
  9. References
    1. Jhun and DeClerck in Herbert (2015) EM:Rap 15(2): 9-11

You are currently viewing the original 'fpnotebook.com\legacy' version of this website. Internet Explorer 8.0 and older will automatically be redirected to this legacy version.

If you are using a modern web browser, you may instead navigate to the newer desktop version of fpnotebook. Another, mobile version is also available which should function on both newer and older web browsers.

Please Contact Me as you run across problems with any of these versions on the website.

Navigation Tree